Texas, 2007

Wildfire in Texas, August 28, 2007

August 28, 2007 · NWS AMA · 1 event in 1 county or zone

burned five hundred and five acres. S.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A large wildfire...which was caused by lightning...burned five hundred and five acres. The wildfire started about four miles east southeast of Texline between U.S. Highway 87 and Farm to Market Road 296 just north of Hester Road. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 28, 1:23 PM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Aug 28, 1:23 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
223 PM CDT TUE AUG 28 2007

.DISCUSSION...
UPPER LEVEL RIDGE CONTINUES TO BREAK DOWN OVER THE SOUTHERN
PLAINS THIS AFTERNOON. THIS WILL ALLOW AN UPPER LEVEL TROUGH TO DIP
DOWN ACROSS THE NORTHERN PLAINS. AS THE WESTERLIES CONTINUE TO SAG
SOUTHWARD...THIS WILL ALLOW A COLD FRONT TO MOVE SOUTHWARD INTO THE
OKLAHOMA PANHANDLE BY LATE TONIGHT. THUNDERSTORMS ARE EXPECTED TO
FORM ALONG THE COLD FRONT WHICH SHOULD HELP IT ACCELERATE SOUTHWARD.
THE FRONT IS THEN EXPECTED TO MOVE SOUTH ACROSS THE TEXAS PANHANDLE
DURING THE MORNING ON WEDNESDAY. THUNDERSTORMS WILL CONTINUE
ALONG THE FRONT AS IT ENCOUNTERS A MOIST AND UNSTABLE AIR MASS.

LOW LEVEL UPSLOPE FLOW DEVELOPS BEHIND THE COLD FRONT WEDNESDAY
NIGHT INTO THURSDAY. THE AIR MASS BEHIND THE COLD FRONT WILL BE
FAIRLY STABLE...SO HAVE STARTED TO DECREASE THE POPS FROM NORTHEAST
TO SOUTHWEST FROM WEDNESDAY NIGHT ON. WE MAY EVEN NOT SEE MUCH MORE
THAN A LITTLE DRIZZLE BEYOND WEDNESDAY NIGHT ACTUALLY.

FLOW ALOFT ALSO BECOMES MORE NORTHERLY OR EVEN NORTHEASTERLY BEYOND
WEDNESDAY NIGHT...SO IT WILL BE TOUGH TO BRING ANY MOUNTAIN
CONVECTION THIS WAY AS WELL.

UPPER RIDGE BUILDS ACROSS THE SOUTHWEST U.S. THROUGH THE CENTRAL
ROCKIES INTO THE NORTHERN PLAINS BY THE END OF THE WEEK WHICH WILL
KEEP THE PANHANDLES IN A NORTHEAST FLOW ALOFT. SO...WILL KEEP POPS
OUT OF THE FORECAST.  THE GFS STILL HINTS AT SOME KIND OF UPPER
LEVEL LOW MOVING INTO CENTRAL TEXAS AND POSSIBLY TOWARD OUR
DIRECTION BY LATE IN THE WEEKEND INTO LABOR DAY. WILL LEAVE SOME 10
PERCENT POPS FOR NOW...SINCE CONFIDENCE IS NOT VERY HIGH THAT
THIS SCENARIO WILL PAN OUT.

WENT BELOW THE GFS HIGH TEMPERATURES FOR THURSDAY AND FRIDAY WITH
THE POSSIBILITY OF LOW CLOUDS STICKING AROUND.

THANKS PUB AND DDC FOR THE COORDINATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                64  85  64  80  62 /  20  40  40  40  20
BEAVER OK                  68  86  64  79  59 /  40  40  20  20   5
BOISE CITY OK              64  78  60  76  59 /  60  40  20  20  20
BORGER TX                  69  87  65  81  66 /  20  40  40  20  20
BOYS RANCH TX              67  86  65  82  63 /  30  40  40  40  20
CANYON TX                  63  85  64  80  58 /  20  40  40  40  30
CLARENDON TX               66  87  66  82  64 /   5  40  40  30  20
DALHART TX                 63  82  60  80  59 /  40  40  40  40  20
GUYMON OK                  65  82  64  76  61 /  50  40  20  20  10
HEREFORD TX                60  85  64  80  58 /  20  40  40  40  30
LIPSCOMB TX                69  87  64  79  58 /  20  40  20  20  10
PAMPA TX                   67  85  65  78  65 /  20  40  40  20  20
SHAMROCK TX                68  89  66  80  63 /   5  40  40  20  20
WELLINGTON TX              68  90  68  83  65 /   5  40  40  30  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

17/15
Hazardous weather outlook, Aug 28, 12:00 PM CST, 4 hours before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT TUE AUG 28 2007

OKZ001>003-TXZ001>020-291100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT TUE AUG 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE WESTERN OKLAHOMA AND
NORTHWESTERN TEXAS PANHANDLES LATE THIS AFTERNOON. BY TONIGHT...
THUNDERSTORM DEVELOPMENT SHOULD SPREAD SOUTHWARD ACROSS THE
REMAINDER OF THE PANHANDLES. STORMS SHOULD REMAIN BELOW SEVERE
STRENGTH AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY NIGHT
ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES. THUNDERSTORM
DEVELOPMENT IS EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JORDAN

In the hours before

Special weather statement, Aug 28, 3:59 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
459 PM CDT TUE AUG 28 2007

OKZ001-282300-
CIMARRON OK-
459 PM CDT TUE AUG 28 2007

...STRONG THUNDERSTORM IN EASTERN CIMARRON COUNTY...

AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF BOISE CITY MOVING EAST AT 5 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Dallam

When
August 28, 4:00 PM CST to 7:30 PM CST
Where
Dallam forecast zone
Reported by
Fire Department/Rescue
Coordinates
36.278, -102.602 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46235.